I have been given Zoladex twice before for 6month periods before the age of 40. The last time was approx 8 years ago and I have now been prescribed it to reduce my fibroids prior to having a hysterectomy. Should I be taking it again as I am worried about the effects it may have on my bone density or general health?
Sorry this question has not been answered earlier for you.
This is taken directly from https://www.drugs.com/dosage/zoladex.html
"... Currently, there are no clinical data on the effect of treatment of benign gynecological conditions with ZOLADEX for periods in excess of 6 months.
Retreatment cannot be recommended for the management of endometriosis since safety data for retreatment are not available. If the symptoms of endometriosis recur after a course of therapy, and further treatment with ZOLADEX is contemplated, consideration should be given to monitoring bone mineral density. Clinical studies suggest the addition of Hormone Replacement Therapy (estrogens and/or progestins) to ZOLADEX is effective in reducing the bone mineral loss which occurs with ZOLADEX alone without compromising the efficacy of ZOLADEX in relieving the symptoms of endometriosis. The addition of Hormone Replacement Therapy may also reduce the occurrence of vasomotor symptoms and vaginal dryness associated with hypoestrogenism. The optimal drugs, dose and duration of treatment has not been established."
Has your doctor considered hormone replacement therapy?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I took the zoladex on 11/11/2010 and I have pain on my left leg. and the monthly period didn't come?
Posted 6 Dec 2010 • 2 answers
Posted 29 Nov 2011 • 3 answers
Posted 26 Dec 2011 • 2 answers
Posted 18 Nov 2012 • 1 answer
Posted 25 Sep 2016 • 0 answers